Alert archive / Oklahoma / Areal Flood Advisories in 2021
Areal Flood Advisory 161, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood advisory at Dec 17, 2021, 5:35 PM CST for 6 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 5:35 PM CST (23:35 UTC)
- Expired
- Dec 17, 2021, 8:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Mayes County, OK, Muskogee County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Dec 17, 2:04 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Dec 17, 2:04 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
204 PM CST Fri Dec 17 2021
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through Tonight)
Issued at 127 PM CST Fri Dec 17 2021
Flooding threat increasing this afternoon across portions of
east-central Oklahoma and northwest Arkansas as thunderstorms with
heavy rainfall continue to train over the same areas. Warm front
continues to lift slowly north, currently located just south of
I-40. South of boundary in the warm sector across southeast
Oklahoma, MLCAPES are forecast to climb to around 1500 J/kg by mid
to late afternoon. A few strong to severe surface based storms
will be possible near the front with damaging winds and marginally
severe hail possible. To a lesser extent, a limited tornado
threat can not be ruled out given the low level shear profiles
progged this afternoon/evening.
The main threat this afternoon through tonight remains the potential
for heavy rain and flash flooding, some locally significant.
PWATs have climbed to near historical levels for this time of year
(1.4 inches) and with very strong 925-850 mb moisture transport
persisting, storms will continue to train over the same areas
with heavy rainfall likely. Widespread 2-3 inch rain amounts are
expected with the potential for 5-6 inches locally. A few counties
could still be added on the north/south side of the flood watch,
but for now, current configuration looks good. The heavier rainfall
will begin to shift southeast of the region late tonight/early
Saturday morning with the flooding threat decreasing as cold front
sweeps south.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 127 PM CST Fri Dec 17 2021
A more tranquil weather pattern is expected this weekend through
much of next week as series of cold fronts move through the region
with limited chances for rainfall. Temperatures will remain below
normal this weekend with a slow warming trend through the work
week. We should see high temperatures back into the 60s by late
week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1129 AM CST Fri Dec 17 2021
RA/TSRA will impact the all the NW AR sites and KMLC for much of
the period with lesser duration impacts expected across the NE OK
sites. IFR/MVFR cigs to prevail at all sites with prevailing
MVFR/IFR vsbys in RA (and or TSRA at KMLC and the NW AR sites).
A cold front will enter NE OK later tonight which end precip from
NW to SE. IFR/MVFR cigs will also improve slow from NW to SE
overnight, though MVFR cigs may prevail through the latter
portion of the valid period at KMLC and KFSM.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 38 45 22 46 / 40 0 0 0
FSM 45 51 28 48 / 100 30 0 0
MLC 41 48 25 46 / 100 20 0 0
BVO 33 43 19 43 / 10 0 0 0
FYV 37 47 21 47 / 100 10 0 0
BYV 39 45 25 45 / 100 10 0 0
MKO 39 45 24 43 / 90 10 0 0
MIO 35 42 21 43 / 40 0 0 0
F10 39 46 23 44 / 80 10 0 0
HHW 45 52 28 47 / 100 50 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ068>076.
AR...Flood Watch through late tonight for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...23Hazardous weather outlook, Dec 17, 5:24 PM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 524 PM CST Fri Dec 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181145- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 524 PM CST Fri Dec 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma into Western Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Elevated. AREA...East Central and Southeast Oklahoma and also Western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to spread east and northeast into this evening ahead of a cold front moving into northeast Oklahoma. Majority of the activity should be mainly along and south of Interstate 44 in eastern Oklahoma and also across northwest Arkansas. A second frontal boundary near Interstate 40 combined with instability across Southeast Oklahoma was allowing for a severe weather potential with hail to the size of quarters and damaging winds the primary threats. A non zero tornado potential also remained possible along and south of this second boundary in southeast Oklahoma. These severe potentials will remain possible into the evening hours. Ample amounts of moisture over the region was also creating periods of heavy rainfall with increasing flash flood conditions across parts of east central and southeast Oklahoma as well as northwest Arkansas. Additional rainfall of 1 to 2 inches and locally higher remain possible into tonight across these locations. A Flood Watch remains in effect through tonight. Showers and thunderstorms are expected to begin pushing southeast across the region mid evening into the overnight hours as the cold front sweeps through eastern Oklahoma and northwest Arkansas. Severe potentials are forecast to weaken overnight tonight with precipitation exiting southeast Oklahoma and western Arkansas Saturday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...High Wind Potential. SUNDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Breezy north winds and much colder weather are forecast for Saturday. Dry weather will continue into next week along with a modest warming trend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 17, 3:02 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 PM CST Fri Dec 17 2021
OKZ071-073-172145-
Pittsburg OK-McIntosh OK-
302 PM CST Fri Dec 17 2021
...A strong thunderstorm will impact portions of southwestern
McIntosh and northwestern Pittsburg Counties through 345 PM CST...
At 302 PM CST, Doppler radar indicated a strong thunderstorm 5 miles
west of Scipio, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations in or near the path include...
Crowder... Indianola...
Hanna... Scipio...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3523 9598 3533 9586
3509 9564 3497 9606 3501 9609 3505 9609
TIME...MOT...LOC 2102Z 237DEG 23KT 3508 9604
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:57 AM CST | Areal Flood Advisory | TSA | Adair, Haskell, McIntosh, Muskogee, Sequoyah | 2 hr |
| Dec 17, 8:11 AM CST | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 11 hr |
| Dec 17, 8:13 AM CST | River Flood Advisory | TSA | Cherokee | 5 hr |
| Dec 17, 1:09 PM CST | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| Dec 17, 1:10 PM CST | River Flood Warning | TSA | Cherokee | 57 hr |
| Dec 17, 3:02 PM CST | Special Weather Statement | TSA | Pittsburg | 43 min |
| Dec 17, 3:15 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 45 min |
| Dec 17, 12:18 PM CST | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Dec 17, 2:54 PM CST | Areal Flood Advisory | TSA | Benton, Carroll | 58 min |
| Dec 17, 3:52 PM CST | Flash Flood Warning | TSA | Benton, Carroll | 5 hr |
| Dec 17, 4:43 PM CST | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
Nearby
Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.